Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

The boundary layer due to a moving heated line on a horizontal surface


Author: C. Y. Wang
Journal: Quart. Appl. Math. 46 (1988), 181-191
MSC: Primary 76R10; Secondary 76N05
DOI: https://doi.org/10.1090/qam/934691
MathSciNet review: 934691
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A line heat source lies on an adiabatic horizontal surface. The governing equations under Boussinesq approximation show nonexistence of horizontal boundary layers if the source is still. Boundary layer solutions exist only when the source is moving laterally on the bottom surface with a certain minimum speed. Perturbation solutions for weak heat input agree well with exact numerical integration. The velocity and temperature profiles show similarity. Nonexistence and nonuniqueness are found.


References [Enhancements On Off] (What's this?)

  • [1] K. Stewartson, On free convection from a horizontal plate, Zeit. Angew. Math. Phys. 9, 276-282 (1958) MR 0102293
  • [2] W. N. Gill, D. W. Zeh, and E. Del-Casal, Free convection on a horizontal plate, Zeit. Angew. Math. Phys. 16, 539-541 (1965)
  • [3] Z. Rotem and L. Claassen, Natural convection above unconfined horizontal surfaces, J. Fluid Mech. 38, 173-192 (1969)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76R10, 76N05

Retrieve articles in all journals with MSC: 76R10, 76N05


Additional Information

DOI: https://doi.org/10.1090/qam/934691
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society